Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 48, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 29, 2025, 3:59 AM EDT. It took effect at Apr 29, 2025, 6:00 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2025, 3:59 AM EDT (07:59 UTC)
- In effect from
- Apr 29, 2025, 6:00 AM EDT
- Expired
- Apr 30, 2025, 6:33 AM EDT
- In force
- 25 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
529 WHUS71 KBUF 290759 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 359 AM EDT Tue Apr 29 2025 LEZ040-041-291600- /O.NEW.KBUF.SC.Y.0048.250429T1000Z-250430T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 359 AM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-LOZ030-291600- /O.NEW.KBUF.SC.Y.0048.250429T1200Z-250430T0300Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 359 AM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...From 8 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-291600- /O.NEW.KBUF.SC.Y.0048.250429T1200Z-250430T1000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 359 AM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 AM EDT WEDNESDAY... * WHAT...West winds to 30 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 8 AM this morning to 6 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-291600- /O.NEW.KBUF.SC.Y.0048.250429T1600Z-250430T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 359 AM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From noon today to 8 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
577 WHUS71 KBUF 291410 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1010 AM EDT Tue Apr 29 2025 SLZ022-024-292215- /O.EXA.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/ Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1010 AM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Southwest winds 20 to 25 knots. * WHERE...The Saint Lawrence River from Cape Vincent to Saint Regis. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-292215- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1010 AM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-LOZ030-292215- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0300Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 1010 AM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-292215- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1010 AM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WHAT...Southwest winds to 30 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 6 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-292215- /O.CON.KBUF.SC.Y.0048.250429T1600Z-250430T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1010 AM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
358 WHUS71 KBUF 292300 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 700 PM EDT Tue Apr 29 2025 LEZ040-041-300600- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 700 PM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-LOZ030-300300- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0300Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 700 PM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-300700- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 700 PM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 6 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-300700- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 700 PM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ SLZ022-024-300600- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/ Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 700 PM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 20 knots. * WHERE...The Saint Lawrence River from Cape Vincent to Saint Regis. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
403 WHUS71 KBUF 300158 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 958 PM EDT Tue Apr 29 2025 LEZ020-LOZ030-300600- /O.EXT.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 958 PM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds to 30 knots. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-300600- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 958 PM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-301000- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 958 PM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WHAT...Northwest winds to 30 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 6 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-301000- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 958 PM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...West winds to 30 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ SLZ022-024-300600- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/ Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 958 PM EDT Tue Apr 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 20 knots. * WHERE...The Saint Lawrence River from Cape Vincent to Saint Regis. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
722 WHUS71 KBUF 300526 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 126 AM EDT Wed Apr 30 2025 LEZ020-040-041-LOZ030-SLZ022-024-300630- /O.CAN.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 126 AM EDT Wed Apr 30 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LOZ042-301000- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 126 AM EDT Wed Apr 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Northwest winds 10 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-301200- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 126 AM EDT Wed Apr 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northwest winds 10 to 20 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
919 WHUS71 KBUF 300800 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 400 AM EDT Wed Apr 30 2025 LOZ042-300900- /O.CAN.KBUF.SC.Y.0048.000000T0000Z-250430T1000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 400 AM EDT Wed Apr 30 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LOZ043>045-301200- /O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 400 AM EDT Wed Apr 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
458 WHUS71 KBUF 301033 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 633 AM EDT Wed Apr 30 2025 LOZ043>045-301145- /O.CAN.KBUF.SC.Y.0048.000000T0000Z-250430T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 633 AM EDT Wed Apr 30 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 1:22 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 29, 1:22 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 122 AM EDT Tue Apr 29 2025 .SYNOPSIS... High pressure anchored off the Mid Atlantic coast will continue to provide us with fine Spring weather through tonight...but it will become quite unsettled Tuesday into early Tuesday evening. A cold front from the Upper Great Lakes will generate showers and potentially strong to severe thunderstorms with the greatest threat coming from damaging straight line winds. Sunshine will return for Wednesday...but it will be noticeably cooler with most areas experiencing highs in the 50s. && .NEAR TERM /THROUGH TODAY/... ...Enhanced Risk for Severe Weather on Tuesday... It will be a fine night across the region...as high pressure anchored off the Mid Atlantic coast will maintain fair dry weather. It will certainly be milder than last night (Sun nt)...as the clockwise circulation around the high and a freshening southerly low level jet will hold temperatures in the 50s. In fact...a non-diurnal temp trend can be expected...esp west of the Finger Lakes. While a 45 knot low level jet will be in place after midnight...the flow should be too south-southwesterly to take full advantage of any downsloping off the Chautauqua ridge. Regardless...winds along the usual stretch of the NYS Thruway between Ripley to Hamburg could gust to 30-35 mph. It will be quite unsettled on Tuesday...as a cold front will approach the region from the Upper Great Lakes. The forcing from this strong feature will combine with an anomalously strong 50-55kt low level jet and enhanced lift from being under the front entrance region of a 140kt UL jet to promote strong to severe convection. The problem...as is often the case in western New York...is that a pre frontal trough will move through the region during the second half of the morning into the early afternoon. While storms within this first area of convection could still get robust with 40kts of shear presenting the risk for discreet cells and an elevated risk of severe weather...the resulting convective debris will limit the remaining diurnally instability for the mid and late afternoon. That being said...a second round of thunderstorms is then expected along and head of the cold front between 22-02z. While ample shear will still be in place...it will be a matter of how much instability will be present. Further complicating the issue will be the likelihood for a short lived lake shadow from the BUF metro areas northeast to near ROC. This SHOULD keep the focus for severe weather on areas to the south and east of that axis. In summary...the Storm Prediction Center has the bulk of our forecast area within an Enhanced risk (30% chance of damaging winds within 25 miles of any point) for severe weather. The exception is the IAG Frontier and much of the North country where a SLIGHT Risk for severe weather will be in place. Otherwise...Tuesday will become very breezy with wind gusts of 30 to 35 mph for most areas and as high as 40 mph for the IAG Frontier. It will once again be on the warm side of normal with highs not far from 80. In the wake of the frontal passage early Tuesday evening... conditions will quickly improve with partial clearing during the overnight. && .SHORT TERM /TONIGHT THROUGH FRIDAY/... A brief respite from the active weather as sfc high pressure centered just north of the Great Lakes Wednesday morning shifts to eastern Quebec by late Wednesday night. Temperatures will average a few degrees below normal during this timeframe, especially south- southeast of the lakes Wednesday afternoon with weak onshore flow. Chances for showers and scattered thunderstorms ramp up again Thursday into Thursday evening as a deep trough continues to dig south across the Midwest, with a broad area of sfc low pressure moving out of the lower Mississippi Valley and strengthening as it moves into the Great Lakes by Thursday night. With the forecast area being firmly entrenched in the system's warm sector during this time, temperatures will also recover to seasonably warm levels. A strong cold front will then likely bring another round of showers and possibly a few additional thunderstorms late Thursday night into Friday, with drier temperatures falling in its wake, though there remains a fair amount of spread amongst the guidance on the timing of this front. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... An highly amplified pattern will take shape across the CONUS through the weekend, with a strong ridge across the nation's midsection flanked by two deep troughs moving inland from the Pacific and across the Northeast. The axis of the latter will remain upstream of the forecast area through much of Saturday, maintaining cooler temperatures and lower-end chances for showers before the ridge nudges eastward and a more persistent drying trend takes hold. Still a lot of model spread on how exactly this eastern trough evolves, with a small possibility that lingering cyclonic flow brings a few stray showers to the North Country through Sunday. The encroaching ridge should allow for mainly dry weather to continue through early next week with a gradual warming trend. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR conditions will be in place overnight. The only issue will be the risk for low level wind shear, as 40-45 kt winds at 1000-1500 ft will overspread the region. On Tuesday, while VFR conditions will be in place for the majority of the time, there will be an increasing chance for showers and strong to severe thunderstorms. The threat of convection will come in two waves, the first being from late morning into early afternoon and the second coming during the late afternoon and early evening. Outlook... Wednesday...VFR. Thursday...VFR deteriorating to MVFR/IFR with showers developing. Slight chance of thunderstorms. Friday...MVFR/IFR with showers likely and a slight chance of thunderstorms. Saturday...Mainly VFR with scattered morning showers. && .MARINE... High pressure over the region will result in little issue on area lakes this evening. South to southwesterly winds will increase during the second half of the night as the pressure gradient increases over the area out ahead of an approaching trough and strong cold front. Winds will likely be strong enough to reach SCA levels on most of the marine zones later tonight through Tuesday night. High pressure crossing the region on Wednesday will bring the return to lighter winds and lower wave heights from Wednesday morning through at least Wednesday night. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...PP LONG TERM...PP AVIATION...AR/RSH/TMA MARINE...AR/SW
Hazardous weather outlook, Apr 28, 4:20 AM EDT, 23 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 420 AM EDT Mon Apr 28 2025 NYZ001>008-010>014-019>021-085-290830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 420 AM EDT Mon Apr 28 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will likely cross the area Tuesday afternoon and evening, bringing thunderstorms to western and north central New York. There is the potential for strong to severe thunderstorms with all severe weather hazards possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-290830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 420 AM EDT Mon Apr 28 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will likely cross the area Tuesday afternoon and evening, bringing thunderstorms across Lake Erie, Lake Ontario, the Niagara River and the Saint Lawrence River. There is the potential for strong to severe thunderstorms with all severe weather hazards possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:08 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Livingston, Wyoming | 52 min |
| Apr 29, 3:49 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Wayne | 56 min |
| Apr 29, 3:50 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 55 min |
| Apr 29, 4:00 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 28 min |
| Apr 29, 4:01 PM EDT | Special Marine Warning | BUF | 59 min | |
| Apr 29, 4:23 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Wyoming | 38 min |
| Apr 29, 4:29 PM EDT | Special Marine Warning | BUF | 24 min | |
| Apr 29, 4:31 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Oswego, Wayne | 49 min |
| Apr 29, 5:05 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 55 min |
| Apr 29, 5:14 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Lewis, Oswego | 45 min |
| Apr 29, 5:26 PM EDT | Special Marine Warning | BUF | 23 min | |
| Apr 29, 5:42 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Livingston, Monroe, Ontario and 2 more | 48 min |
| Apr 29, 7:47 PM EDT | Special Marine Warning | BUF | 47 min | |
| Apr 29, 7:57 PM EDT | Special Marine Warning | BUF | 35 min |
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.